Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have ankylosing spondylitis and iritis. Noticed orange discoloration on hands. Sign of addison's disease?

User rating for this question
Answered by

Practicing since : 1976
Answered : 1872 Questions
I have patches of rusty orange discolouration on both hands - particularly the left - which I have had for about a week. The nail beds are also affected. This doesn't wash off, but does fade and come back over the course of the day. I have Ankylosing Spondylitis, currently have Iritis, am a 31 year old female and live in Western Australia. Is this a plausable first sign of Addison's disease (I have a lot of the other symptoms already, such as fatigue, stomach problems, joint pain, irregular periods but that could all just be the AS), or can I just ignore it for a while and see if it goes away? And is Addison's more or less likely in conjunction with the AS? In my immediate family we have more AS (Mother) and Lupus (Maternal Aunt). We're a healthy bunch.
Posted Wed, 13 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. Rajiv K Khandelwal 1 hour later

Thank you for your query.

By your description of the orange discolouration on both hands it does not appear to be of any significance. However, it would have been better if you had uploaded a photograph by using the facility provided on this platform. This will help me in providing you with appropriate guidance.

The discolouration is not a sign of Addison's disease. Addison's disease can be confirmed by blood tests to measure the hormone levels. I suggest you discuss with your doctor and get the investigations done to rule it out.

Addison's disease and ankylosing spondilitis can co-exist but they do not have any relationship.

I hope I have responded to your queries to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you all the best.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor